It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2004, 04:38 PM   #1
Junior Member
 
Join Date: Aug 2004
Posts: 24
carolmerrill HB User
ptu/inderal side effects

i have been on 300mg/day of ptu now for about 4 weeks and 60mg/day inderal for about 6 weeks. i have had so much trouble this summer and been on so many meds, i am not sure what are my symptoms any more and what are side effects from meds i have taken. currently i have weak feelings in my left arm, hand, and fingers. for instance, it feels very awkward when i type, like my fingers and hands are weak and it feels like i have to push extra hard on the keys to get them down, but i know i have strength because i can grasp and hold things normally. i also have sharp pinpoint pains in the arm muscle, the muscle at the elbow, and forearm (usually in the same place). i usually feel these pains when i stretch the muscle out. has anyone else ever had these kind of side effects from the ptu or inderal? or could this be a symptom from my hyperthyroidism? i have felt no better since i started taking the meds for they hyperthyroidism (tremors are much more fine, but i still feel them inside.) or is this possibly something else going on?

 
Old 09-11-2004, 05:55 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Georgia, USA
Posts: 662
K9Mom HB User
Re: ptu/inderal side effects

Typically we are started on a high dose (300mg of PTU is a normal starting dose - but it should be taken as 100mg three times a day). After a few weeks, it is necessary to get new thyroid labs done and see if the medication needs reducing. Only the "Free T4" and T3 test results should be used to adjust medication (reduce the dose, but still three times a day dosing) as the TSH result will remain suppressed for many weeks or months after being hyperthyroid. (It takes a while for the pituitary/thyroid axis to normalize and work properly again after being hyper).

What you are feeling *could* be signs of you edging into HYPOthyroidism.

The higher dose is necessary in the beginning as you have to use up your stores of thyroid hormone as well as interfere with new thyroid hormone production.

After 3-8 weeks, most of us are hypo if our dose is not adjusted downward.
__________________
Dx Graves 4/99, tx w/Tapazole & Atenolol - Remission 7/03; Relapse 1/06, back on Tapazole, remission & off meds again 11/06.

 
Sponsors Lightbulb
   
Old 09-12-2004, 01:03 PM   #3
Junior Member
 
Join Date: Aug 2004
Posts: 24
carolmerrill HB User
Re: ptu/inderal side effects

Thanks for the info. My endo has been on vacation since he put me on ptu. He is supposed to call next week, but I was going to call tomorrow and request my labs be done because I am starting to feel sluggish at times and would like to know where my levels are now. I haven't even gotten my bloodwork results back from my appointment 4 weeks ago because he has been on vacation. I am still having tremors all over my body. They have never gone away, so I am trying to figure out how I can still feel so shaky (hyper symptom), and still have my Free levels be going down, if that is what is happening.

 
Old 09-13-2004, 12:45 AM   #4
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Re: ptu/inderal side effects

Hi Carol l too have hyper t l m on ptu inderal stopped some weeks ago l too had a few probs now l have good days too as well as the bad it can take sometime to feel better.....so they tell me l will reply in a bit more depth later today i have spent my weekend in hospital with my 8yr old and l am truly exhausted from the shock!! (she had a seizure l dont know whether the meds are doing me any good at mo because since been dxn about 3months ago anything that can go wrong cause stress etc etc is!!!)Im absolutly exhausted... take care

 
Old 09-13-2004, 03:14 PM   #5
Junior Member
 
Join Date: Aug 2004
Posts: 24
carolmerrill HB User
Re: ptu/inderal side effects

Quote:
Originally Posted by niecsey
Hi Carol l too have hyper t l m on ptu inderal stopped some weeks ago l too had a few probs now l have good days too as well as the bad it can take sometime to feel better.....so they tell me l will reply in a bit more depth later today i have spent my weekend in hospital with my 8yr old and l am truly exhausted from the shock!! (she had a seizure l dont know whether the meds are doing me any good at mo because since been dxn about 3months ago anything that can go wrong cause stress etc etc is!!!)Im absolutly exhausted... take care
So sorry to hear about your daughter. Hope everything is ok. I have a call in to doc today and I am supposed to call him tomorrow am to discuss my results from 4 weeks ago (outdated results now), and am requesting that I get a new round of bloodwork done as it has been 4 weeks since I started and the last thing I want is to go too far the other way!!! I have felt crappy for 6 months now, with no prospect for feeling better. I will never take my health (or my family's health) for granted again. I am sure you feel the same way after this weekend.

 
Old 09-14-2004, 11:43 AM   #6
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Re: ptu/inderal side effects

See your doc again explain how you feel lve felt rotten for a bout a week now maybe its the block n replace then again was feeling rotten before l started it!! One thing l have realised is how crap l do feel!!! Now lm on treatment sods law eh? Hopefully soon we will be sorted proper and feel good l think 4 weeks is still a short time to notice any major improvement pls keep in touch sorry this is short but lm still weary from my weekend shes fine thank you take care x

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Inderal LA (Propranolol) - Can it cause "Weight Gain, Insomnia, Hair Loss, Memory..." Just-A-Boy Hair Loss / Alopecia 3 12-01-2007 05:04 AM
Inderal & Drug Induced Lupus Funnygirl2 Lupus 4 09-26-2007 07:00 AM
Inderal (propranolol) withdrawal – help! wego Anxiety 1 08-11-2007 04:11 PM
Adverse effects after years of taking Inderal janiceo48 High & Low Blood Pressure 15 07-19-2007 08:29 AM
Inderal LA 60 MG.....questions.... m1e1b1s1 Heart Disorders 5 01-27-2007 05:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (630), FinnMaid (311), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 04:41 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!